MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403910
Medical Device Problem Codes Break (1069); Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: approximated to (b)(6) 2020 based on the date the manufacturer became aware of the event.The complainant was unable to provide the suspect device lot number.Therefore, the manufacture date and expiration date are unknown.(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on november 2, 2020 that a flexiva id 200 laser fiber was used in a ureteroscopy procedure in the kidney and ureter performed on an unknown date.Reportedly, the laser unit used was a lumenis p120 holmium laser.According to the complainant, during the procedure, the physician attempted to withdraw the laser fiber from the scope, but he noticed that the laser fiber was not coming out.The physician continued to remove the fiber and noticed a piece of the fiber had broken off.The fiber broke approximately 6 cm back from the tip of the fiber.Reportedly, it was noticed after the case that the scope was burned.The physician successfully used a basket to retrieve the laser fiber fragment that fell off inside the patient.The procedure was successfully completed.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith effort.

Brand Name
FLEXIVA ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10898056
Report Number3005099803-2020-05715
Device Sequence Number2758207
Product Code GEX
UDI-Device Identifier08714729963752
UDI-Public08714729963752
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006R8403910
Device Catalogue Number69269
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2020
Initial Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;